Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 88, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 10, 1996, 10:48 PM CDT for Brewster County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1996, 10:48 PM CDT (03:48 UTC)
- Expired
- Sep 11, 1996, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 110351 FFWMAF TXC043-377-110645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1048 PM CDT TUE SEP 10 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...SOUTHERN BREWSTER COUNTY ...PRESIDIO COUNTY HEAVY RAINFALL FROM PERSISTENT AND SLOW MOVING THUNDERSTORMS IS PRODUCING FLASH FLOODING OVER PORTIONS OF PRESIDIO COUNTY...EAST TO THE BIG BEND NATIONAL PARK AREA. IN ADDITION TO THUNDERSTORMS ALREADY OVER THE AREA...OTHER THUNDERSTORMS WITH HEAVY RAINS WERE MOVING NORTHWARD ACROSS THE RIO GRANDE RIVER INTO THE AFFECTED AREAS WHERE LOW SPOTS...ROAD CROSSINGS OF ARROYOS AND STREAMBEDS ARE LIKELY TO RISE QUICKLY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT AND AVOID DRIVING INTO MOVING WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS AND FLOOD PRONE AREAS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 8:17 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 10, 8:17 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 817 PM CDT TUE SEP 10 1996 ...MAF 88-D DOWN ATTM. ET ON PREMISES TRYING TO CORRECT PROB... QUICK LOOK AT SOUNDING AND WV IMAGERY SHOWS MID-LEVEL MOISTURE WORKED ITS WAY OVER THE PB AND PECOS VALLEY THIS AFTERNOON AND THAT IN CONJUNCTION W/HEATING AND WEAKER CAP PRODUCED SCATTERED TSRA OVER AREA. MORE CONVECTION FIRING ATTM OVER THE MARFA PLATEAU AND DAVIS MOUNTAINS...AND MAY CONTINUE FOR ANOTHER HOUR OR TWO AND HOPEFULLY DIE OUT BEFORE MIDNIGHT. BEFORE RADAR BECAME UNABLE TO SCAN..THE STORM SW OF FST WAS AROUND 80 VIL. SATL ANIMATION SHOWS A MOISTURE PLUME EXTDNG NE FROM MEXICO TO THE PERMIAN BASIN. STORMS OVER PARTS OF PRESIDIO COUNTY LOOK FINE FROM SJT 88D PERSPECTIVE. OTHERWISE.. FCSTS FOR THE REST OF THE REGION LOOK FINE... PENDERGRAST/BOYD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Sep 10, 10:11 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Sep 11, 3:37 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Sep 11, 4:40 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.